MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 010001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a rotator cuff repair surgery, a straight probe was found to be cracked in the patient articulation.The cracked tips were removed by using a punch basket.A back-up device was available to complete the procedure in the scheduled time.The patient was not harmed.
 
Additional Manufacturer Narrative
One 010001 straight probe used for treatment, and not returned for evaluation.The complaint stated: ¿it was found to be cracked in the patient articulation.¿ due to unavailability, conclusions, investigation and evaluation were limited.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors affecting device performance may include: device storage, device ability, surgical ability and surgical site preparation according to instructions for use.Instructions for use confirms instructions, precautionary statements and recommendations for proper use of product.Influences that could compromise product performance or integrity include: compliant use of instrument.Careful cleaning and sterilization of product.Entanglement with other instruments or devices during use or cleaning.Pressure or excess torque applied.Per instructions for use: ¿these instruments are designed for repeated use with proper care and handling.¿ instrument tips may inadvertently be twisted or caught on other instruments or the basket during cleaning.This can lead to compromised strength.¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in the instrument¿s failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.¿ product met specifications upon release to distribution.

Brand Name
PROBE STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9164940
Report Number1219602-2019-01221
Device Sequence Number14075241
Product Code NBH
UDI-Device Identifier03596010021533
UDI-Public03596010021533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number010001
Device Lot Number50732636
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date11/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1